Just as taking prednisone can cause side effects, reducing the dose may cause problems as well. Prednisone is not addicting like a narcotic, but many patients experience withdrawal symptoms as the dose is reduced. These often include muscle soreness, joint pain, fatigue, and depression. Know that these effects are also temporary and worth bearing to allow a cutback in your dose. If you experience any unusual symptoms as your prednisone dose is reduced, contact your doctor. It may be necessary to temporarily increase your steroid dose until you are feeling better and then taper the dose more slowly.
FDA acknowledges that there are several challenges posed by the requirements set forth for generic ICs and has conceded that it is difficult to appropriately demonstrate bioequivalence on these measures. Moreover, because of the lack of a formal FDA-issued guidance describing the best approach to designing trials necessary to meet these requirements, FDA has not received many applications for these products regardless of the patent status on the reference product. 3 Based on communication with FDA’s CDER, until there is published FDA guidance, the Office of Generic Drugs (OGD) has advised that generic manufacturers can conduct their own studies to determine the methodology most appropriate to demonstrate bioequivalence, specifically the dose-response relationship. It is also recommended, however, that manufacturers discuss planned pharmacodynamic studies with OGD before initiating them, to ensure the design is adequate.
The second major complication is a steroid related rise in eye pressure, also known as being a "steroid responder". This usually requires at least 2 weeks of continuous steroid use, and is reversible if the steroid is discontinued. The rise in pressure can be very high but if often asymptomatic. It may be more common in people already being treated for glaucoma. If a person has glaucoma or has a history of steroid related eye pressure problems, they should consult with an ophthalmologist for monitoring of eye pressure if steroid treatment is being contemplated.